MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Back to Search Results |
| Model Number |
VAMF3636C200TU |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/17/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Two valiant captivia stent grafts were implanted during the endovascular treatment of an unknown taa.It was reported that a follow-up ct taken showed a large type ia and ib endoleak.Intervention was performed the following day and the proximal seal was extended with a non mdt graft and the distal seal was extended with a medtronic graft and reinforced with endoanchors.The endoleaks resolved.Per the physician the cause of the endoleaks was patient anatomy.No additional sequelae were reported and the patients is fine.
Additional Manufacturer Narrative
Product analysis conclusion: the reported type i and ib endoleaks were likely confirmed on the films provided; however, the exact cause of the events could not be conclusively determined.Lack of pre-implant ct's did not allow for a thorough assessment of the pre-implant anatomy.It is possible that the aortic arch angulation, exhibiting a type iii aortic arch configuration was a contributing factor in the observed loss of proximal seal and type ia endoleak.Type iii aortic arches are considered to have progressively less favorable anatomy for tevar compared with a type i aortic arch anatomy due to an increased presentation of angulation and tortuosity toward more distal proximal landing zone.This angulated presentation can be associated with a suboptimal landing zone and higher rates of type ia endoleaks.It is also possible that the angulation noted in the lower descending aorta near the distal fabric margin may have contributed to the loss of distal marginal seal and type ib endoleak.Analysis of the returned films did not reveal any obvious stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.